Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes acidity?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
sometime is I feel huge acid burn in my stomach. I just go wild, I just drink access water and then vomat it, eno gives me relief sometime. , It takes between 15min- 1 hour to become everything normal. There is no fix time for this, in office, sleeping, travelling, even right in the morning. this is happening for last 3 years.
Posted Sun, 23 Feb 2014 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Brief Answer: Answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. You have mentioned that you have "acid burn" in your stomach. There could be a possible peptic ulcer. Drinking water and eno alone will not provide relief. You need to take PPI medications like omeprazole for relief. An upper GI endoscopy should be done to look for peptic ulcer. One of the common causes is H.pylori infection. You need to get tested for this infection and if found positive, it has to be treated for complete relief from your symptoms. So fix an appointment with your gastroenterologist for an endoscopy. Till then take OTC omeprazole for pain relief. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What causes acidity? 0 minute later
I generally take 5-6 tea or coffee, is it because of that?
 
 
Answered by Dr. Ratnakar Kini 12 minutes later
Brief Answer: Answer given below Detailed Answer: Hi, Coffee and tea do not cause acidity. But these can worsen the symptoms of an already existing acidity problem. The two most common causes are - H pylori infection and intake of pain killer medications. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor